Publication
Title
QBD Markov chains on binomial-like trees and its application to multilevel feedback queues
Author
Abstract
A matrix analytic paradigm, termed Quasi-Birth-Death Markov chains on binomial-like trees, is introduced and a quadratically converging algorithm to assess its steady state is presented. In a bivariate Markov chain {(X t ,N t ),t¡Ý0}, the values of the variable X t are nodes of a binomial-like tree of order d, where the ith child has i children of its own. We demonstrate that it suffices to solve d quadratic matrix equations to yield the steady state vector, the form of which is matrix geometric. We apply this framework to analyze the multilevel feedback scheduling discipline, which forms an essential part in contemporary operating systems.
Language
English
Source (journal)
Annals of operations research. - Basel
Publication
Basel : 2008
ISSN
0254-5330
Volume/pages
160:1(2008), p. 3-18
ISI
000253211100002
Full text (Publisher's DOI)
Full text (open access)
UAntwerpen
Faculty/Department
Research group
Publication type
Subject
Affiliation
Publications with a UAntwerp address
External links
Web of Science
Record
Identification
Creation 25.11.2008
Last edited 16.10.2017
To cite this reference